Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 26, 2012, 5:17 PM MDT for Luna County, New Mexico. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2012, 5:17 PM MDT (23:17 UTC)
- Expired
- Aug 26, 2012, 5:45 PM MDT
- In force
- 28 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Luna County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:40 PM MDT | TSTM WND GST 60 | 2 W Rock Hound State Pa, NM | SEVERE THUNDERSTORM WIND GUSTS TO 60 MPH WITH BRIEF HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS54 KEPZ 262317 SVREPZ NMC029-262345- /O.NEW.KEPZ.SV.W.0070.120826T2317Z-120826T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 517 PM MDT SUN AUG 26 2012 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 545 PM MDT * AT 514 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF DEMING...MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DEMING... SUNSHINE... ROCK HOUND STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3206 10783 3229 10794 3234 10761 3218 10756 TIME...MOT...LOC 2318Z 086DEG 9KT 3222 10769 $$ JMG
1 follow-up statement
656 WWUS54 KEPZ 262328 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 528 PM MDT SUN AUG 26 2012 NMC029-262345- /O.CON.KEPZ.SV.W.0070.000000T0000Z-120826T2345Z/ LUNA NM- 528 PM MDT SUN AUG 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LUNA COUNTY UNTIL 545 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEMING...MOVING WEST AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... DEMING... SUNSHINE... ROCK HOUND STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3206 10783 3229 10794 3234 10761 3218 10756 TIME...MOT...LOC 2328Z 086DEG 9KT 3222 10772 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:57 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 26, 2:57 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 257 PM MDT SUN AUG 26 2012 .SYNOPSIS... UPPER HIGH OVER NORTHERN NEW MEXICO WILL PERSIST THROUGH AT LEAST THE MID PORTION OF THE NEW WEEK AHEAD. THIS WILL LIMIT BUT NOT ELIMINATE THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. EXPECT ISOLATED THUNDERSTORMS TO CONTINUE TONIGHT AND AGAIN ON MONDAY. AFTER MONDAY THE ATMOSPHERE DRIES OUT SOME AND STABILIZES. FOR THE PERIOD TUESDAY INTO NEXT WEEKEND THE SLIGHT CHANCE OF THUNDERSTORMS SHOULD BE LIMITED TO THE MOUNTAINS. TEMPERATURES WILL REMAIN NEAR NORMAL. && .DISCUSSION... LOOKS LIKE A FAIRLY ACTIVE AFTERNOON IN PROGRESS AS CONVECTION OVER THE LOWLANDS HAS STARTED SEVERAL HOURS EARLIER THAN TYPICAL FASHION. WV IMAGERY SHOWS SMALL UPPER TROUGH...PROBABLY ATTACHED TO THE MAIN TROUGH EXTENDING UP THROUGH THE SOUTHERN PLAINS TO THE GREAT LAKES...JUST PASSING THROUGH WEST TEXAS AND INTO EXTREME SOUTH CENTRAL NEW MEXICO. 18Z EPZ SOUNDING STILL SHOWED CAP JUST ABOVE 500 MB BUT 24 HOUR DELTA T SHOWED COOLING...WITH THE HELP OF THE TROUGH...LIKELY ELIMINATING THE CAP. THIS MAY END ALL CONVECTION IN THE EASTERN CWA BY LATE AFTERNOON...BUT WILL LEAVE LOW POPS IN FOR THE EVENING. BEST CHANCE OF THUNDERSTORMS THIS EVENING MAY BE WEST OF THE RIO GRANDE VALLEY. FOR MONDAY AND MOST OF THE WEEK AHEAD...WEATHER PATTERN REMAINS QUITE STATIC WITH UPPER HIGH ANCHORED OVER NORTHERN NEW MEXICO/SOUTHERN COLORADO THROUGH AT LEAST MID WEEK. GFS SHOWING INCREASING DRYING OUT AND STABILIZATION FOR THE AT LEAST THE FIRST HALF OF THE WEEK. WENT WITH JUST LOW POPS OVER THE MOUNTAINS AFTER MONDAY. BY THURSDAY AND FRIDAY THE HIGH WILL BE MODIFIED SOMEWHAT BY AN INCOMING PACIFIC TROUGH TO THE WEST AND THE REMAINS OF ISAAC TO THE EAST BUT DOES NOT LOOK LIKE THE BOTTOM LINE OF DRY WILL CHANGE. && .AVIATION....VALID 27/00Z-28/00Z. VFR CONDITIONS EXPECTED OVER MOST OF THE AREA. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS FAR WEST TEXAS AND IN THE GILA WILL PRODUCE OUTFLOW BOUNDARIES THAT WILL TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS INTO EARLY TONIGHT. LITTLE OR NO ACTIVITY IS EXPECTED IN SIERRA COUNTY AND THE NORTH HALF OF OTERO COUNTY...INCLUDING THE SACRAMENTO MOUNTAINS. IN GENERAL...EXPECT FEW070-100 SCT200-250 WITH VSBY P6SM. MVFR TO IFR CONDITIONS ARE LIKELY NEAR ANY SHOWERS OR THUNDERSTORMS. && .FIRE WEATHER... A BROAD AND WEAK UPPER LEVEL TROUGH JUST SOUTH OF THE INTERNATIONAL BORDER WILL MOVE SLOWLY SOUTH TONIGHT AND MONDAY AS HIGH PRESSURE ALOFT BUILDS OVER COLORADO AND NORTHERN MEXICO. THE PROXIMITY OF THE TROUGH...COMBINED WITH AFTERNOON HEATING AND AVAILABLE LOW LEVEL MOISTURE...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA INTO EARLY TONIGHT. HOWEVER...VERY LITTLE OR NO ACTIVITY IS EXPECTED IN THE SACRAMENTO MOUNTAINS OR ACROSS SIERRA COUNTY. THAT HIGH PRESSURE ALOFT BUILDING OVER COLORADO AND NORTHERN NEW MEXICO WILL TURN UPPER LEVEL WINDS MORE TO THE NORTHEAST MONDAY AND TUESDAY...BRINGING IN MUCH DRIER AIR WITH VERY LITTLE CHANCE OF SHOWER OR THUNDERSTORM ACTIVITY FOR THE REST OF THE WEEK AHEAD. MINIMUM RELATIVE HUMIDITY IN THE MID 20S TO LOW 30S ACROSS THE LOWLANDS MONDAY AFTERNOON...GRADUALLY DROPPING INTO THE MID TEENS TO LOW 20S BY WEDNESDAY. HAINES INDICES WILL REMAIN VERY LOW (2 OR 3) THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 93 72 92 72 / 20 10 10 10 10 SIERRA BLANCA 67 86 66 85 66 / 20 10 10 10 10 LAS CRUCES 68 93 67 90 67 / 20 10 10 10 10 ALAMOGORDO 68 92 67 91 67 / 20 10 10 10 10 CLOUDCROFT 49 73 50 72 49 / 20 20 10 20 10 TRUTH OR CONSEQUENCES 70 92 69 91 69 / 20 10 10 10 10 SILVER CITY 64 86 62 85 63 / 20 20 10 20 10 DEMING 69 92 68 91 68 / 20 10 10 10 10 LORDSBURG 68 93 67 91 67 / 20 10 10 20 10 WEST EL PASO METRO 76 91 75 90 75 / 20 10 10 10 10 DELL CITY 67 93 66 92 66 / 20 10 10 10 10 FORT HANCOCK 70 94 69 93 69 / 20 10 10 10 10 LOMA LINDA 68 85 67 84 65 / 20 10 10 10 10 FABENS 73 93 72 92 72 / 20 10 10 10 10 SANTA TERESA 72 91 71 90 71 / 20 10 10 10 10 WHITE SANDS HQ 70 93 69 92 69 / 20 10 10 10 10 JORNADA RANGE 65 92 64 91 64 / 20 10 10 10 10 HATCH 66 91 65 90 65 / 20 10 10 10 10 COLUMBUS 70 92 69 91 69 / 20 10 10 10 10 OROGRANDE 73 93 72 92 72 / 20 10 10 10 10 MAYHILL 58 80 55 79 52 / 20 20 10 20 10 MESCALERO 56 83 56 82 55 / 20 20 10 20 10 TIMBERON 58 79 58 78 57 / 20 20 10 20 10 WINSTON 60 86 59 86 59 / 20 20 10 20 10 HILLSBORO 66 88 65 87 63 / 20 10 10 10 10 SPACEPORT 68 92 67 91 67 / 20 10 10 10 10 LAKE ROBERTS 61 87 59 87 60 / 20 20 20 20 10 HURLEY 65 86 62 85 62 / 20 10 10 10 10 CLIFF 57 94 57 93 56 / 20 20 20 20 10 MULE CREEK 54 88 54 87 55 / 20 20 20 20 10 FAYWOOD 64 87 63 86 61 / 20 10 10 10 10 ANIMAS 64 94 63 93 63 / 20 10 10 10 10 HACHITA 65 94 64 93 64 / 20 10 10 10 10 ANTELOPE WELLS 65 91 64 90 64 / 20 10 10 10 10 CLOVERDALE 63 85 62 84 60 / 20 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/PARK
Hazardous weather outlook, Aug 26, 11:05 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1105 AM MDT SUN AUG 26 2012 NMZ401>417-TXZ418>424-271745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1105 AM MDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED MOUNTAIN THUNDERSTORMS THIS AFTERNOON. SLIGHT CHANCE OF THUNDERSTORMS ALL AREAS THIS EVENING. SOME OF THESE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MOSTLY DRY AND SEASONABLE TEMPERATURE PERIOD. A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... HEFNER
In the hours before
Local storm report, Aug 26, 2:21 PM MDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
221 PM MDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 4 SSE KELP 31.74N 106.37W
08/26/2012 E0.70 INCH EL PASO TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL HAD ENDED BUT
HEAVY RAIN WAS STILL IN PROGRESS.
&&
EVENT NUMBER EPZ1200247
FAUSETTSpecial weather statement, Aug 26, 5:13 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 513 PM MDT SUN AUG 26 2012 NMZ407-270000- SOUTHWEST DESERT/MIMBRES BASIN NM- 513 PM MDT SUN AUG 26 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL LUNA COUNTY THROUGH 600 PM MDT... AT 509 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DEMING...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... DEMING... SUNSHINE... ROCK HOUND STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:45 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.